Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On random determinants

Author: A. Dembo
Journal: Quart. Appl. Math. 47 (1989), 185-195
MSC: Primary 62H10; Secondary 60E05, 60F05, 68T05
DOI: https://doi.org/10.1090/qam/998095
MathSciNet review: 998095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The distribution of the determinant $ \left( {{U^T}U} \right)$, where $ U$ is a $ P \times N$ matrix $ \left( {P \le N} \right)$ composed of $ P \times N$ i. i. d. random variables with symmetrical distribution is investigated. In particular, explicit formulas for the first two moments are obtained, as well as the higher moments for standard normal distribution of the elements of $ U$. These formulas extend the previously known results for $ P = N$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 62H10, 60E05, 60F05, 68T05

Retrieve articles in all journals with MSC: 62H10, 60E05, 60F05, 68T05

Additional Information

DOI: https://doi.org/10.1090/qam/998095
Article copyright: © Copyright 1989 American Mathematical Society

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website